Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Fractional Calculus and Applied Analysis

Editor-in-Chief: Kiryakova, Virginia

6 Issues per year

The journal celebrates now its 20 years!

IMPACT FACTOR 2016: 2.034
5-year IMPACT FACTOR: 2.359

CiteScore 2016: 2.18

SCImago Journal Rank (SJR) 2016: 1.372
Source Normalized Impact per Paper (SNIP) 2016: 1.492

Mathematical Citation Quotient (MCQ) 2016: 0.61

See all formats and pricing
More options …

Waveform relaxation methods for fractional functional differential equations

Xiao-Li Ding / Yao-Lin Jiang
Published Online: 2013-06-26 | DOI: https://doi.org/10.2478/s13540-013-0037-4


In this paper, we use waveform relaxation method to solve fractional functional differential equations. Under suitable conditions imposed on the so-called splitting functions the convergence results of the waveform relaxation method are given. Delay dependent error estimates for the method are derived. Error bounds for some special cases are considered. Numerical examples illustrate the feasibility and efficiency of the method. It is the first time for applying the method in the fractional functional differential equations.

MSC: Primary 26A33; Secondary 33E12

Keywords: fractional functional differential equations; waveform relaxation methods; Mittag-Leffler functions

  • [1] R.P. Agarwal, Y. Zhou, J.R. Wang, X.N. Luo, Fractional functional differential equations with causal operators in Banach spaces. Mathematical and Computer Modelling 54 (2011), 1440–1452. http://dx.doi.org/10.1016/j.mcm.2011.04.016CrossrefGoogle Scholar

  • [2] B. Ahmad, J.J. Nieto, Anti-periodic fractional boundary value problems with nonlinear term depending on lower order derivative. Fractional Calculus and Applied Analysis 15 (2012), 451–462. http://dx.doi.org/10.2478/s13540-012-0032-1CrossrefGoogle Scholar

  • [3] B. Ahmad, J.J. Nieto, A. Alsaedi, M. El-Shahed, A study of nonlinear Langevin equation involving two fractional orders in different intervals. Nonlinear Analysis: Real World Applications 13 (2012), 599–606. http://dx.doi.org/10.1016/j.nonrwa.2011.07.052CrossrefGoogle Scholar

  • [4] Z. Bartoszewski, M. Kwapisz, On error estimates for waveform relaxation methods for delay-differential equations. SIAM Journal on Numerical Analysis 38 (2000), 639–659. http://dx.doi.org/10.1137/S003614299935591XCrossrefGoogle Scholar

  • [5] Z. Bartoszewski, M. Kwapisz, Delay dependent estimations for waveform relaxation methods for nertral differential-functional systems. Computers and Mathematics with Applications 48 (2004), 1877–1892. http://dx.doi.org/10.1016/j.camwa.2004.05.011CrossrefGoogle Scholar

  • [6] Z. Bartoszewski, M. Kwapisz, On the convergence of waveform relaxation methods for differential-functional systems of equations. J. of Mathematical Analysis and Applications 235 (1999), 478–496. http://dx.doi.org/10.1006/jmaa.1999.6380CrossrefGoogle Scholar

  • [7] B. Boufoussi, S. Hajji, Neutral stochastic functional differential equations driven by a fractional Brownian motion in a Hilbert space. Statistics and Probability Letters 82 (2012), 1549–1558. http://dx.doi.org/10.1016/j.spl.2012.04.013CrossrefGoogle Scholar

  • [8] L. Cesbron, A. Mellet, K. Trivisa, Anomalous transport of particles in plasma physics. Applied Mathematics Letters 25 (2012), 2344–2348. http://dx.doi.org/10.1016/j.aml.2012.06.029Web of ScienceCrossrefGoogle Scholar

  • [9] K. Diethelm, J.F. Neville, Analysis of fractional differential equations. J. of Mathematical Analysis and Applications 265 (2002), 229–248. http://dx.doi.org/10.1006/jmaa.2000.7194CrossrefGoogle Scholar

  • [10] X.L. Ding, Y.L. Jiang, Semilinear fractional differential equations based on a new integral operator approach. Communications in Nonlinear Science and Numerical Simulation 17 (2012), 5143–5150. http://dx.doi.org/10.1016/j.cnsns.2012.03.036CrossrefGoogle Scholar

  • [11] M.G. Hall, T.R. Barrick, From diffusion-weighted MRI to anomalous diffusion imaging. Magnetic Resonance in Medicine 59 (2008), 447–455. http://dx.doi.org/10.1002/mrm.21453CrossrefGoogle Scholar

  • [12] R. Hilfer, Applications of Fractional Calculus in Physics. World Scientific, Singapore, 2000. http://dx.doi.org/10.1142/9789812817747CrossrefGoogle Scholar

  • [13] Y.L. Jiang, X.L. Ding, Nonnegative solutions of fractional functional differential equations. Computers and Mathematics with Applications 63 (2012), 896–904. http://dx.doi.org/10.1016/j.camwa.2011.11.055CrossrefGoogle Scholar

  • [14] Y.L. Jiang, R.M.M. Chen, O. Wing, Improving convergence performance of relaxation-based transient analysis by matrix splitting in circuit simulation. IEEE Transactions on Circuits and Systems-I 48 (2001), 769–780. http://dx.doi.org/10.1109/81.928160CrossrefGoogle Scholar

  • [15] Y.L. Jiang, A general approach to waveform relaxation solutions of nonlinear differential-algebraic equations: The continuous-time and discrete-time cases. IEEE Transactions on Circuits and Systems-I 51 (2004), 1770–1780. http://dx.doi.org/10.1109/TCSI.2004.834503CrossrefGoogle Scholar

  • [16] Y.L. Jiang, R.M.M. Chen, Z.L. Huang, A parallel approach for computing complex eigenvalue problems. IEICE Trans. on Fundamentals of Electronics, Communications and Computer Sciences E83A (2000), 2000–2008. Google Scholar

  • [17] A.A. Kilbas, H.M. Srivastava, J.J. Trujillo, Theory and Applications of Fractional Differential Equations. North-Holland Mathematics Studies, 204. Elsevier Science B.V., Amsterdam, 2006. http://dx.doi.org/10.1016/S0304-0208(06)80001-0CrossrefGoogle Scholar

  • [18] V. Lakshmikantham, A.S. Vatsala, Basic theory of fractional differential equations. Nonlinear Analysis: Theory Methods and Applications 69 (2008), 2677–2682. http://dx.doi.org/10.1016/j.na.2007.08.042CrossrefGoogle Scholar

  • [19] V. Lakshmikantham, Theory of fractional functional differential equations. Nonlinear Analysis: Theory Methods and Applications 69 (2008), 3337–3343. http://dx.doi.org/10.1016/j.na.2007.09.025CrossrefGoogle Scholar

  • [20] E. Lelarasmee, A.E. Ruehli, A.L. Sangiovanni-Vincentelli, The waveform relaxation method for time domain analysis of large scale integrated circuits. IEEE Trans. on Computer-Aided Design of Integrated Circuits and Systems 1 (1982), 131–145. http://dx.doi.org/10.1109/TCAD.1982.1270004CrossrefGoogle Scholar

  • [21] A.B. Malinowska, D.F.M. Torres, Towards a combined fractional mechanics and quantization. Fractional Calculus and Applied Analysis, 15, No 3 (2012), 407–417; DOI: 10.2478/s13540-012-0029-9; at http://link.springer.com/journal/13540. http://dx.doi.org/10.2478/s13540-012-0029-9CrossrefGoogle Scholar

  • [22] T.A. Maraaba, F. Jarad, D. Baleanu, On the existence and the uniqueness theorem for fractional differential equations with bounded delay within Caputo derivatives. Science in China Series A: Mathematics 51 (2008), 1775–1786. http://dx.doi.org/10.1007/s11425-008-0068-1CrossrefWeb of ScienceGoogle Scholar

  • [23] E. Orsingher, L. Beghin, Time-fractional telegraph equations and telegraph processes with brownian time. Probability Theory and Related Fields 128 (2004), 141–160. http://dx.doi.org/10.1007/s00440-003-0309-8CrossrefGoogle Scholar

  • [24] I. Podlubny, Fractional Differential Equations. Academic Press, New York, 1999. Google Scholar

  • [25] A.K. Shukla, J.C. Prajapati, On a generalization of Mittag-Leffler function and its properties. J. of Mathematical Analysis and Applications, 336 (2007), 797–811. http://dx.doi.org/10.1016/j.jmaa.2007.03.018CrossrefGoogle Scholar

  • [26] Q.Y. Sun, M. Unser, Left-inverses of fractional Laplacian and sparse stochastic processes, Advances in Comput. Math. 36 (2012), 399–441. http://dx.doi.org/10.1007/s10444-011-9183-6CrossrefGoogle Scholar

  • [27] J.R. Wang, Y. Zhou, A class of fractional evolution equations and optimal controls. Nonlinear Analysis: Real World Applications 12 (2011), 262–272. http://dx.doi.org/10.1016/j.nonrwa.2010.06.013CrossrefGoogle Scholar

  • [28] J.R. Wang, Y. Zhou, W. Wei, Fractional Schrödinger equations with potential and optimal controls. Nonlinear Analysis: Real World Applications 13 (2012), 2755–2766. http://dx.doi.org/10.1016/j.nonrwa.2012.04.004CrossrefGoogle Scholar

  • [29] Z.M. Yan, Approximate controllability of partial neutral functional differential systems of fractional order with state-dependent delay. International J. of Control 8 (2012), 1051–1062. http://dx.doi.org/10.1080/00207179.2012.675518CrossrefGoogle Scholar

  • [30] Z.M. Yan, Controllability of fractional-order partial neutral functional integrodifferential inclusions with infinite delay. J. of the Franklin Institute 348 (2011), 2156–2173. http://dx.doi.org/10.1016/j.jfranklin.2011.06.009CrossrefGoogle Scholar

  • [31] C.B. Zeng, Y.Q. Chen, Q.G. Yang, The fBm-driven Ornstein-Uhlenbeck process: Probability density function and anomalous diffusion, Fractional Calculus and Applied Analysis 15, No 3 (2012), 479–492; DOI: 10.2478/s13540-012-0034-z; at http://link.springer.com/journal/13540. http://dx.doi.org/10.2478/s13540-012-0034-zWeb of ScienceCrossrefGoogle Scholar

  • [32] B. Zubik-Kowal, S. Vandewalle, Waveform relaxation for functional-differential equations. SIAM Journal on Scientific Computing 21 (1999), 207–226. http://dx.doi.org/10.1137/S1064827598332916CrossrefGoogle Scholar

About the article

Published Online: 2013-06-26

Published in Print: 2013-09-01

Citation Information: Fractional Calculus and Applied Analysis, Volume 16, Issue 3, Pages 573–594, ISSN (Online) 1314-2224, ISSN (Print) 1311-0454, DOI: https://doi.org/10.2478/s13540-013-0037-4.

Export Citation

© 2013 Diogenes Co., Sofia. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Jun-qi He and Xue-li Song
Abstract and Applied Analysis, 2014, Volume 2014, Page 1
Xinguang Zhang, Lishan Liu, Benchawan Wiwatanapataphee, and Yonghong Wu
Applied Mathematics and Computation, 2014, Volume 235, Page 412

Comments (0)

Please log in or register to comment.
Log in